Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 313, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 6, 2014, 8:28 PM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2014, 8:28 PM CDT (01:28 UTC)
- Expired
- Oct 6, 2014, 8:53 PM CDT
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Itawamba County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1405 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
048
WUUS54 KMEG 070128
SVRMEG
MSC057-095-070215-
/O.NEW.KMEG.SV.W.0313.141007T0128Z-141007T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
828 PM CDT MON OCT 6 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 915 PM CDT
* AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED NEAR EVERGREEN...OR 10 MILES NORTH OF AMORY...AND MOVING
EAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHEASTERN MONROE AND SOUTHERN ITAWAMBA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.
&&
LAT...LON 3416 8819 3410 8819 3404 8820 3405 8855
3420 8854 3423 8818 3417 8818
TIME...MOT...LOC 0129Z 264DEG 21KT 3413 8847
$$1 follow-up statement
830
WWUS54 KMEG 070153
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
853 PM CDT MON OCT 6 2014
MSC057-095-070203-
/O.CAN.KMEG.SV.W.0313.000000T0000Z-141007T0215Z/
MONROE MS-ITAWAMBA MS-
853 PM CDT MON OCT 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ITAWAMBA AND
NORTHEASTERN MONROE COUNTIES IS CANCELLED...
AT 853 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.
LAT...LON 3416 8819 3410 8819 3404 8820 3405 8855
3420 8854 3423 8818 3417 8818
TIME...MOT...LOC 0153Z 264DEG 21KT 3414 8830
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 6:39 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Oct 6, 6:39 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 639 PM CDT MON OCT 6 2014 .UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 325 PM CDT MON OCT 6 2014/ SYNOPSIS... FRESH SOUTHWEST WINDS AND TEMPERATURES GENERALLY IN THE 70S WITH A SCATTERED SHOWERS AND A COUPLE OF THUNDERSTORMS. SHORT TERM (TONIGHT THROUGH WEDNESDAY)... CONTINUE TO FOCUS ON DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. WITH TEMPERATURES GENERALLY IN THE 70S CAPES WERE RISING INTO THE 1500-2000 J/KG RANGE. USING THE HRRR OUTPUT SEE MORE SCATTERED RAINFALL WITH PERHAPS A STRONG STORMS WITH HAIL. GFS/NAM HAVE SUGGESTED MORE ROBUST STORMS TO DEVELOP. THERE IS LITTLE OR NO SURFACE CONVERGENCE AND THE OCTOBER DIABATIC CONTRIBUTION IS NOT STRONG. FOR NOW WILL TREND TOWARD THE POSSIBILITY OF STRONG STORMS WITH AN ISOLATED SEVERE STORM CAPABLE OF LARGE HAIL AND DAMAGING WINDS OVER THE AREA THIS EVENING. DURING THE OVERNIGHT ECMWF AND GFS SUGGEST DEVELOPMENT OF MORE WIDESPREAD SHOWERS AND THUNDERSTORMS AS WARM AIR ADVECTION PUSHES INTO THE REGION. SCATTERED RAINFALL IS THEN POSSIBLE ON TUESDAY BEFORE MOVING ACROSS THE SOUTHEAST PORTION OF THE FORECAST AREA TUESDAY NIGHT. AS THE WARM SECTOR MOVES INTO OUR REGION FOR WEDNESDAY WE CATCH A BREAK FROM THE WET WEATHER. LONG TERM (THURSDAY THOUGHT MONDAY)... ON THURSDAY THE POSSIBILITY OF MORE RAINFALL BECOMES ENHANCED PROXIMAL TO A SLOW MOVING WEST TO EAST COLD FRONT. THIS FRONT WILL EVENTUALLY OVERTAKE THE REGION FRIDAY OR FRIDAY NIGHT LEADING TO WIDESPREAD RAINFALL. TIMING OF THE FRONT IS STILL IN QUESTION...HOWEVER WHEN THE FRONT DOES MOVE IN TEMPERATURES AND CONSISTENT RAINFALL APPEARS LIKELY. FOR NOW THE FORECAST IS FAIRLY CONSERVATIVE WAITING FOR FUTURES MODEL RUNS BEFORE PLACING MORE CONFIDENCE IN THIS OUTCOME. BOTH THE GFS AND ECMWF SUGGEST THIS FRONT THEN BEGINS TO MOVE BACK NORTHWARD TOWARD THE LATER PORTION OF THE FORECAST PERIOD. BELLES && .AVIATION... 00Z TAF SET SHRA/TSRA NEAR TUP EARLY...WITH REGENERATION LATER TONIGHT AT THE OTHER TAF SITES. FEEL THAT MKL AND TUP WILL HAVE THE BEST THREAT FOR THUNDER ON STATION...WITH VCTS AT MEM AND JBR FOR NOW. CIGS/VIS WILL BE VFR OVERNIGHT WITH SOME MVFR WEATHER IN HEAVIER CONVECTION. STILL POSSIBLE THAT AN MVFR LAYER WILL ROLL IN TOWARDS SUNRISE OR SHORTLY AFTER. THIS DECK WOULD LIKELY LIFT BACK TO VFR DURING THE AFTERNOON HOURS. WINDS WILL START OFF SOUTHWEST AT 4-8 KTS... INCREASING TO 10 TO 14 KTS WITH HIGHER GUSTS ON TUESDAY. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Oct 6, 11:17 AM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1117 AM CDT MON OCT 6 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-071215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1117 AM CDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR PORTIONS OF THE MID-SOUTH TODAY AND TONIGHT. THE AREA IS GENERALLY SOUTHEAST OF A LINE FROM HARRISBURG TO HAYTI TO TIPTONVILLE....COVERING ALL OF WEST TENNESSEE...NORTH MISSISSIPPI AND MUCH OF EASTERN ARKANSAS. THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND EVENING...MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS ARE A POSSIBLE JUST ABOUT EVERYDAY THIS WEEK...HOWEVER...NOT EXPECTING SEVERE WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Oct 6, 5:29 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
529 PM CDT MON OCT 6 2014
MSZ006-009-017-062315-
TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS-
529 PM CDT MON OCT 6 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...
NORTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
10 MILES NORTHWEST OF SANDY SPRINGS AT 529 PM CDT...MOVING EAST AT 30
MPH.
VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN ITAWAMBA...PRENTISS AND TISHOMINGO COUNTIES...INCLUDING
LOCATIONS NEAR TISHOMINGO STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3432 8817 3438 8855 3448 8854 3463 8847
3462 8812
TIME...MOT...LOC 2229Z 281DEG 28KT 3452 8849Special weather statement, Oct 6, 7:44 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
744 PM CDT MON OCT 6 2014
MSZ016-017-023-024-070130-
MONROE MS-LEE MS-ITAWAMBA MS-CHICKASAW MS-
744 PM CDT MON OCT 6 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CDT FOR...
NORTHEASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 6
MILES WEST OF SHANNON AT 745 PM CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CHICKASAW...ITAWAMBA...LEE AND MONROE COUNTIES...INCLUDING
LOCATIONS NEAR FULTON...TOMBIGBEE STATE PARK AND VERONA...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BAY SPRINGS LAKE.
&&
LAT...LON 3436 8817 3429 8817 3406 8820 3401 8883
3420 8882 3443 8816 3436 8816
TIME...MOT...LOC 0045Z 253DEG 21KT 3412 8873Local storm report, Oct 6, 8:05 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
805 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 4 S DUMAS 34.58N 88.84W
10/06/2014 E2.00 INCH UNION MS BROADCAST MEDIA
LOCAL MEDIA SHARED A PICTURE OF HEN EGG SIZED HAIL FROM A
VIEWER IN PLEASANT RIDGE MISSISSIPPI
&&
JPMSpecial weather statement, Oct 6, 8:11 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
811 PM CDT MON OCT 6 2014
MSZ015-070200-
PONTOTOC MS-
811 PM CDT MON OCT 6 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 PM CDT FOR...
SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES SOUTH OF RANDOLPH AT 812 PM CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN PONTOTOC COUNTY...INCLUDING LOCATIONS NEAR PONTOTOC AND
TRACE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3407 8883 3408 8925 3422 8923 3428 8883
3419 8882
TIME...MOT...LOC 0112Z 267DEG 26KT 3414 8913Local storm report, Oct 6, 8:15 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 2 NE SHANNON 34.13N 88.67W
10/06/2014 E1.75 INCH LEE MS BROADCAST MEDIA
LOCAL MEDIA SHARED PHOTO OF GOLF BALL SIZED HAIL IN
BREWER MISSISSIPPI
&&
JPMLocal storm report, Oct 6, 8:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
817 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL SHANNON 36.21N 90.96W
10/06/2014 E1.00 INCH RANDOLPH AR BROADCAST MEDIA
&&
JPMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:22 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 23 min |
| Oct 6, 7:44 PM CDT | Special Weather Statement | MEG | Itawamba | 46 min |
| Oct 6, 7:56 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 23 min |
| Oct 6, 8:11 PM CDT | Special Weather Statement | MEG | Pontotoc | 49 min |
| Oct 7, 8:15 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 14 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.